sea salt, more vitamins + 2 weeks levothyroxine before bed; condition much worse. Is this just my body adapting?

There seems to be some speculation that taking your meds before bed was more beneficial than in the morning. So, this is what i've been doing for the last two weeks. I don't recall the exact amount of time because my memory is virtually non existent in that respect.

In this time period I've also been taking 4g Himalayan pink rock salt, high dose b vitamins, vitamin e, psyllium husk every other day, magnesium citrate and malate + calcium, have QUIT ZINC (the 24 hour cortisol test requires being off anything that may affect the adrenals for minimum two weeks), and have been wearing arch sole supports because the chiropractor said I was flat footed and this was exacerbating my fibromyalgia and injuries.

Ever since then my sleep has improved (I'm getting 8-12 hours, albeit waking every 2) but I've noticed a dramatic worsening of all my thryoid associated conditions; the ME/CFS, the fibromylagia, the vertigo and dizziness, lethargy, fatigue, jitteriness, brain fog, blood pressure and blood glucose all over the map, hair falling out like crazy (and I don't even have much head hair left!), cystic acne and pustular acne, sensitivity to light and sound, and my moods are swinging worse than an adult film actress' sexuality . My weight is the only thing that hasn't changed; still retaining water.

I was wondering what might be causing this. The change in levo time? The vitamins? The salt? The arch supports? Or a combination of all? Has anyone else experienced any of these symptoms when taking their meds before bed, or with sea salt or vitamins? Did you persevere and eventually get through it, or did you have to revert to mornings / quit the salt and vitamins? I really don't know what to do because I feel worse than ever in my entire life.

Sorry for the long post, and thanks to anyone who can chip in!

3 Replies

oldestnewest
  • I am sorry you are feeling so awful. Sometimes the more you do the worse things seem to be. Do you have your recent blood test results and post here complete with ranges for someone to comment on then. Maybe you are not on enough meds.

    I myself did not feel well on levo at all and it was a relief when the addition of T3 improved things for a while. I then dropped levo and tried several other thyroid meds but am now fine.

    This is a link to Dr Lowe who also ran the Fibromyalgia Research Foundation and you may find it helpful.

    web.archive.org/web/2010122...

    there are other topics on the page which may interest you.

    I hope you feel better soon.

  • Hi Shaws. Thanks so much for your swift reply. The Dr Lowe link looks fascinating. I gave it a quick glance and it gels with everything I've experienced so far.

    I've had a few tests done last week, some yesterday, and will be having some more in 3 weeks. I'll post the first lot hopefully later tonight.

  • Everyone's physical makeup is slightly different, and so not all supplements suit everyone. It sounds like something in what you're taking doesn't suit you. I couldn't possibly tell you which one though.

    For instance, if you had high sodium and low potassium in your blood, then taking sea salt (more sodium) is probably not a good strategy, even if your adrenals are not working very well.

    Not everyone can tolerate high doses of B vitamins either. I don't really understand why, but I think it's something to do with having blocks in the metabolic cycles that use B vitamins (possibly due to other deficiencies that haven't been addressed).

    Someone once advised me to make changes one at a time so that its possible to identify if it's making me feel better or worse. You could go back to how things were before the new set of supplements - so stop taking them - and see how it goes with just the evening dosing of the levo on its own. If you're sleeping better, then it sounds like that part at least could be working.

You may also like...